Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VL fell and again rose
Jun 1, 2008

Hi i was diagnosed positive 1 year back, my CD4 count was 199 with a VL of 135000. I was put on a combination of Lamivudine 150mg, Stavudine 40 mg twice daily and saquinivir myslate 500 mg once. After 6 months of treatment my CD4 count was 224 and VL at 6500. However last week i got my test results as CD4 count 389 and VL at 31000. What could be the reason of increase in VL? I have been taking my meds very regularly.

Response from Dr. Holodniy

Your viral load should have become undetectable by 6 months. One thing is you are not receiving the correct dose of the saquinavir. You should be getting two 500mg caps along with 100mg of ritonavir two times a day. This may be contributing to the problem. The first thing is to get a resistance test and see if your virus has developed resistance to any of the meds you are taking. Then you need to either increase the saquinavir dose, or change the meds you are currently taking, depending on what the resistance test shows.



Previous
RE: SHOULD I GO BACK?
Next
drop in cd4 count and %

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement